MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number FC-5-10-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that two coils prematurely detached in the microcatheter.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the ica.The max diameter was 5mm, and the neck diameter was 4mm.The patient's blood flow was high, and their vessel tortuosity was severe.It was reported that no additional medical or surgical intervention was required.The pushwire was not bent or broken, and there had been no friction or difficulty during delivery.The physician did not reposition the coil or rotate the delivery pusher during the procedure.A continuous flush had been administered with the first coil, but not the second. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a headway 17 microcatheter.
 
Additional Manufacturer Narrative
See manufacturer report # 2029214-2022-01254 for another coil from this event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The cause of the event was unknown."several" detachment attempts (instant detacher or manual method) were made.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime pusher was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The microvention headway-(b)(4) micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found almost fully retracted out of the coupler tube.This is usually an indication of a detachment attempt at this location.The pusher was found kinked at ~3.5cm (at the positive load indicator) from the proximal end.The break indicator was found still intact.There were no evidence of detachment attempts at this location.The coin was found fully retracted out of the lumen stop.The shield coil was found stretched.The implant coil was already detached and not returned for analysis.Testing/analysis: n/a conclusion: based on the analysis performed, the customer report of ¿premature detachment" could not be confirmed.Evidence of detachment attempts using an instant detacher was found, the coin was found retracted out of the lumen stop; detaching the implant coil as expected by the device detachment elements.In addition, customer reported "several" detachment attempts (instant detacher or manual method) were made.The shield coil was found stretched.Possible causes are lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with implant pusher during repositioning, pushwire rotation, or user advances/retracts against resistance.Customer reported vessel tortuosity as severe, no friction/difficulty during delivery, no repositioning of coil or rotation, continuous flush was not performed, and device were prepared per ifu.The headway (b)(4) micro catheter has an inner diameter of 0.017¿, which is compatible for use with the axium prime device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM FRAMING COIL
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15118014
Report Number2029214-2022-01255
Device Sequence Number7295997
Product Code KRD
UDI-Device Identifier00847536034174
UDI-Public00847536034174
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K162704
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2024
Device Model NumberFC-5-10-3D
Device Catalogue NumberFC-5-10-3D
Device Lot NumberB202295
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer08/01/2022
09/11/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date08/16/2022
10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown